Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 275, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 23, 2004, 10:11 AM CDT for Frio County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 10:11 AM CDT (15:11 UTC)
- Expired
- Aug 23, 2004, 2:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Frio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 231518 FFWSAT TXC163-231915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1011 AM CDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... FRIO * UNTIL 215 PM CDT * AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 15 MILES SOUTHEAST OF PEARSALL...OR ABOUT 14 MILES EAST OF DILLEY...MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MOORE...FRIO TOWN AND BIG FOOT. LAW ENFORCEMENT OFFICIALS HAVE REPORTED HIGH WATER RESCUES ON HIGHWAY 85 BETWEEN DILLEY AND BIG WELLS. RADAR ESTIMATES 10 TO 12 INCHES OF RAIN HAVE FALLEN OVERNIGHT AND THIS MORNING WEST OF DILLEY. ALTHOUGH THE RAINS SHOW SIGNS OF DECREASING...CREEKS AND STREAMS WILL REMAIN IN FLOOD FOR SEVERAL HOURS. EXCESSIVE RUNOFF FROM STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2869 9937 2868 9883 2905 9884 2905 9937 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 10:05 AM CDT, 6 minutes earlier.
Area forecast discussion, Aug 23, 10:05 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 AM CDT MON AUG 23 2004 .UPDATE... MCS BETWEEN CRP AND SAT THAT DROPPED HEAVY RAINS OVER THE EXTREME SWRN CWA EARLY THIS MORNING WAS WEAKENING OVER THE LAST COUPLE HOURS AND THE 12Z MESOETA SHOWS A CONTD DECREASE THRU THE REST OF THE MORNING AND EARLY AFTERNOON. EXPECT SCT REDEVELOPMENT LATER THIS AFTN OVR THE EASTERN CWA SO KEEPING CHC POPS THIS AFTN...THEN RIDGING ALOFT AS THE S/W CONTS EAST SHOULD RESULT ONLY ISOLD SHOWERS OVER THE COASTAL PLAINS TONIGHT. NO MAJOR CHANGES TO ONGOING FORECAST. && .PREV DISCUSSION... SHORT-WAVE AND ASSOCIATED CONVECTION CONTINUES ACROSS SOUTH CENTRAL TEXAS. HAVE BOOSTED POPS AND QPF FOR TODAY AS SHORT-WAVE ONLY SLOWLY PUSHES OFF TO THE EAST WHILE ENCOUNTERING MOIST AND UNSTABLE AIRMASS. AFTER TODAY, MODELS SUGGEST THE SUBTROPICAL RIDGE WILL BUILD WEST INTO SOUTHERN TEXAS AND NORTHEASTERN MEXICO FROM THE GULF OF MEXICO. IN THE LONGER TERM, MODELS DISAGREE WITH MOST INDICATING A STRONGER (ALBEIT SLIGHTLY WEAKER THAN SEASONABLE) RIDGE WHILE THE GFS HAS AXIS FURTHER SOUTH AND EVEN WEAKER WITH A WESTERLY FLOW ACROSS THE SOUTHER TIER OF STATES. FOR NOW WILL GO WITH SOMETHING IN BETWEEN AND KEEP MAINLY SEABREEZE POPS AS A RESIDUAL SHEAR AXIS ENHANCES CONVECTIVE DEVELOPMENT OVER SOUTHEASTERN CWA. DURING THE MIDDLE OF THE WEEK, MODELS SUGGEST UPPER LOW OFF THE BAJA CALIFORNIA COAST LIFTS OUT AND SENDS A SHORT-WAVE ACROSS THE SOUTHERN PLAINS. THIS WILL MAKE FOR SOME POPS ACROSS MOST OF THE CWA AT MID WEEK. A STRONGER SHORT-WAVE MOVING THROUGH THE PLAINS COULD BRING ANOTHER FRONT INTO THE AREA OVER THE WEEKEND. TEMPERATURES WILL REMAIN BELOW SEASONABLE AVERAGE TODAY DUE TO CLOUDS AND RAIN THEN WARM CLOSER TO AVERAGE. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/03/PM
Hazardous weather outlook, Aug 23, 5:45 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CDT MON AUG 23 2004 TXZ171>173-183>194-202>209-217>225-228-241044- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 545 AM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... LOCALLY HEAVY RAINS ARE POSSIBLE FROM SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:50 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 115 min |
| Aug 22, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 60 min |
| Aug 22, 11:04 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 22, 11:40 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 23, 12:12 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 23, 1:31 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 23, 1:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Aug 23, 5:37 AM CDT | Flash Flood Warning | EWX | Frio | 113 min |
| Aug 23, 7:20 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 23, 8:27 AM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.